| Model Number |
DIU150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Bag Tear (2639)
| Date of Event |
12/15/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Therefore, a visual analysis of the complaint device cannot be completed.A review of the device history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported the diu150 20.0 diopter intraocular lens (iol) had patient contact and the capsule tore.Iol was removed and a 3-piece, za9003 19.5 diopter, iol was implanted into the patient¿s ocular dexter (right eye).Through follow-up, additional information was received confirming no unplanned incision enlargement, no serious patient injury, no unplanned suture(s), and no unplanned vitrectomy.Doctor filled the bag with viscoelastic and implanted the iol in the standard manner.He didn't immediately notice anything, however, as he took a hook and went to rotate the toric lens the doctor noted that there appeared to be an equator-to-equator tear directly through the center of the posterior capsule.While the doctor cannot be absolutely certain that he failed to adequately inflate the bag and caused the tear by direct trauma to the capsule, he is fairly sure that this wasn't the case.Doctor has heard a few reports of this same thing occurring with diu lenses and wonders if there's an issue with the lens itself, perhaps a sharp edge that is traumatizing the capsule.The patient is doing well, with a well-placed 3-piece iol in the sulcus w/ optic capture.There was no vitreous loss during the case.No further information is available.
Additional Manufacturer Narrative
Product investigation was completed, and the following fields were updated accordingly: section d-9: device available for evaluation: yes section d-9: date returned to manufacturer: 24-jan-2023 section h-3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed that the complaint handpiece was received with the plunge rod fully extended.The handpiece assembly was inspected and, no issues that could cause or contribute to the complaint issue could be identified.Visual inspection of the complaint lens revealed that it was received coated in viscoelastic residue.The lens was cleaned and, no issues were observed.The complaint issues were not confirmed.Conclusion: based on the investigation results, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.